Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2011, 9:00 PM EDT for Caswell County, Rockingham County, North Carolina; Henry County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2011, 9:00 PM EDT (01:00 UTC)
- Expired
- Apr 8, 2011, 9:41 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, Henry County, VA
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS51 KRNK 090100
SVRRNK
NCC033-157-VAC089-090215-
/O.NEW.KRNK.SV.W.0038.110409T0100Z-110409T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1015 PM EDT.
* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PRICE...OR NEAR SPENCER...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRICE...
HARRISONS CROSSROADS...
LAWSONVILLE...
CAMP SPRINGS...
JERICHO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3651 8003 3654 8002 3655 8004 3661 7996
3640 7937 3626 7915 3625 7915 3624 7925
3625 7953 3624 7954 3624 7958
TIME...MOT...LOC 0101Z 300DEG 33KT 3654 7994
$$
DS4 follow-up statements
475
WWUS51 KRNK 090113
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT FRI APR 8 2011
VAC089-090122-
/O.CAN.KRNK.SV.W.0038.000000T0000Z-110409T0215Z/
HENRY VA-
913 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3645 7992 3655 7980 3654 7979 3640 7937
3626 7915 3625 7915 3624 7925 3625 7953
3624 7954 3624 7958
TIME...MOT...LOC 0112Z 305DEG 37KT 3645 7979
$$
NCC033-157-090215-
/O.CON.KRNK.SV.W.0038.000000T0000Z-110409T0215Z/
CASWELL NC-ROCKINGHAM NC-
913 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR ROCKINGHAM AND SOUTHERN CASWELL COUNTIES...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WENTWORTH...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
HARRISONS CROSSROADS...
REIDSVILLE...
CAMP SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR INDICATED SOME WEAK ROTATION WITHIN THIS STORM EARLIER
IN ITS LIFE. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY REDEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3645 7992 3655 7980 3654 7979 3640 7937
3626 7915 3625 7915 3624 7925 3625 7953
3624 7954 3624 7958
TIME...MOT...LOC 0112Z 305DEG 37KT 3645 7979
$$
DS658
WWUS51 KRNK 090122
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EDT FRI APR 8 2011
NCC033-157-090215-
/O.CON.KRNK.SV.W.0038.000000T0000Z-110409T0215Z/
CASWELL NC-ROCKINGHAM NC-
922 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN ROCKINGHAM AND SOUTHERN CASWELL COUNTIES...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISONS
CROSSROADS...OR NEAR REIDSVILLE...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
CAMP SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3638 7980 3644 7975 3652 7974 3640 7937
3626 7915 3625 7915 3624 7925 3625 7953
3624 7954 3624 7958
TIME...MOT...LOC 0122Z 305DEG 37KT 3638 7966
$$
DS015
WWUS51 KRNK 090130
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT FRI APR 8 2011
NCC033-157-090215-
/O.CON.KRNK.SV.W.0038.000000T0000Z-110409T0215Z/
CASWELL NC-ROCKINGHAM NC-
930 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHEASTERN ROCKINGHAM AND SOUTHWESTERN CASWELL COUNTIES...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REIDSVILLE...MOVING
SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
CAMP SPRINGS...
JERICHO...
BAYNES...
PROSPECT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3632 7971 3644 7959 3638 7940 3625 7915
3624 7925 3625 7953 3624 7954 3624 7958
TIME...MOT...LOC 0131Z 305DEG 37KT 3631 7958
$$
DS071
WWUS51 KRNK 090141
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT FRI APR 8 2011
NCC033-157-090150-
/O.CAN.KRNK.SV.W.0038.000000T0000Z-110409T0215Z/
CASWELL NC-ROCKINGHAM NC-
941 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM AND
SOUTHWESTERN CASWELL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
SOME LINGERING HEAVY RAIN SHOWERS WILL CONTINUE PROGRESSING THROUGH
THE AREA.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3632 7971 3644 7959 3638 7940 3625 7915
3624 7925 3625 7953 3624 7954 3624 7958
TIME...MOT...LOC 0140Z 305DEG 37KT 3624 7950
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:51 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 8, 7:51 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 751 PM EDT FRI APR 8 2011 .SYNOPSIS... A WEAK COOL FRONT HAS STALLED OVER THE WESTERN MOUNTAINS...AND WILL REMAIN NEARLY STATIONARY INTO SATURDAY NIGHT. WEAK UPPER LEVEL IMPULSES WILL TRACK ALONG THE FRONT THIS EVENING AND AGAIN SATURDAY BRINGING ROUNDS OF SHOWERS AND THUNDERSTORMS TO PARTS OF THE REGION. THE FRONT WILL LIFT BACK NORTH OF THE AREA SUNDAY AHEAD OF ANOTHER STRONG COLD FRONT THAT WILL IMPACT THE REGION LATE MONDAY WITH MORE SHOWERS AND STORMS. && .NEAR TERM /THROUGH SATURDAY/... SEVERE THUNDERSTORM WATCH WW# 107 IN EFFECT UNTIL MIDNIGHT FOR THE WESTERN CWA. HAVE HAD REPORTS OF LARGE HAIL WITH THESE STORMS AND WIND GUSTS NEAR 60 MPH. CAPE AROUND 1000 J/KG COVERS AN AREA FROM BLF-MWK AND POINTS WEST. THIS IS WHAT IS FEEDING THE STORMS. ALL OF THE FORECAST AREA GOT INTO THE STABLE AIRMASS...BUT THERE ARE ALREADY BREAKS OF SUN IN THE FAR SWRN VA MTNS AND SE WV...SO WRN FRINGES SHOULD DE-STABILIZE FAIRLY QUICKLY WITH A SURGE OF MID TO UPPER 50S SFC DEWPOINTS INTO THE WRN SLOPES OF THE APPLNS. A FAIRLY STRONG SHORT WAVE AND JET STREAK MOVG THRU THE OHIO VALLEY WILL PASS ACROSS THE CENTRAL APPLNS THIS EVENING. THE AIRMASS ACROSS KY AND TN HAS BECOME MODERATELY UNSTABLE WITH SFC BASED CAPE 1500 TO 2000 J/KG. A LINE OF STORMS IS ALREADY DEVELOPING FROM NEAR HTS...SWWD INTO NERN KY. BELIEVE THAT THIS LINE WILL BE MOVG TO THE SOUTHEAST...AND IMPACT WRN SECTIONS OF THE CWA. I HAVE TSTMS IN THE FORECAST IN THE WRN PORTIONS OF THE CWA...AND HAVE ADDED IN GUSTY WINDS AT THIS POINT. FAR WRN SECTIONS CONTINUE TO BE OUTLOOKED FOR A SLIGHT RISK OF SVR TSTMS...GENERALLY NEAR AND TO THE WEST OF INTERSTATE 77...EXCEPT FOR MOST OF SE WV. THINK THAT ANY LINES OF STORMS THAT MOVE IN THIS EVENING WILL WEAKEN AS THEY MOVE INTO THE STABLE WEDGE. ONCE THE SHORT WAVE PASSES...THE WEDGE REALLY GETS LOCKED IN AS THE LOW LEVEL FLOW BACKS TO THE NORTHEAST AND EAST WITH A WEAK SFC LOW THAT DEVELOPS UNDER THE SHORT WAVE. LOWS TONIGHT WILL BE ON THE MILD SIDE WITH LOTS OF CLOUDS. FOR SATURDAY STRONG WEDGE WILL BE IN PLACE TO START THE DAY. I HAVE GONE VERY CLOSE TO THE COLDER MET GUIDANCE FOR HIGH TEMPS...ESPECIALLY IN THE SW VA PIEDMONT WHERE THE WEDGE MAY HOLD ALL DAY LONG. I BRING SCT TSTMS INTO THE FAR WEST IN THE AFTERNOON- LOOKS LIKE ANOTHER SHORT WAVE MAY HELP ORGANIZE STORMS AGAIN SAT AFTERNOON...BUT THE MOST UNSTABLE AIRMASS SHOULD BE WEST AND SOUTH OF THE CWA. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... WHATEVER SHOWERS AND SCATTERED THUNDERSTORMS THAT DO DEVELOP ACROSS MAINLY THE SOUTHWESTERN PORTIONS OF THE CWA IN THE MORE UNSTABLE AIR...SHOULD BE TAPERING OFF SATURDAY NIGHT BUT STILL HAVE CHANCE POPS INTO EARLY SUNDAY MORNING AS THE ACTIVITY ALONG THE WEAK SW-NE BOUNDARY ACROSS THE AREA SHOULD DIMINISH. EXPECT SUBSTANTIAL WARMING ON SUNDAY AS WEAK SURFACE HIGH OFF THE ATLANTIC COAST AND DEEPENING CENTRAL U.S. TROUGH COMBINE TO BRING STRONGER SOUTHWEST FLOW ACROSS THE AREA. THIS SHOULD SCOUR OUT THE REMAINING WEDGE EVEN ACROSS THE NORTHEASTERN PARTS OF THE FORECAST AREA AS H85 TEMPS JUMP INTO THE +12 TO +16 RANGE. GUIDANCE AND THICKNESS TOOLS YIELDING HIGHS INTO THE LOW 80S ACROSS MOST OF THE FORECAST AREA WITH FULL SUN. EVEN IF CLOUDS BREAK UP A LITTLE LATER TO THE NORTHEAST SHOULD SEE A RAPID WARMUP WITH DAYTIME MIXING. MILD OVERNIGHT SUNDAY WITH INCREASING SOUTH FLOW AND TEMPS MAINLY 50S TO LOW 60S. && .LONG TERM /MONDAY THROUGH FRIDAY/... FAIRLY ACTIVE SPRINGTIME PATTERN TO CONTINUE NEXT WEEK. FIRST SYSTEM COMES OUT OF THE ROCKIES AND TRACKS TOWARD THE WESTERN GREAT LAKES MONDAY INTO TUESDAY. THIS SYSTEM WILL LIKELY BRING A GOOD CHANCE OF SEVERE WEATHER AHEAD AND ALONG OF A FRONTAL BOUNDARY WELL TO OUR WEST ACROSS THE CENTRAL OR NORTHERN PLAINS/MIDWEST SUNDAY. SPC ALREADY HAS A MODERATE RISK FOR DAY 3 IN THIS AREA..AN INDICATION OF THE STRENGTH OF THIS SYSTEM. COLD FRONT APPROACHES SOUTHERN APPALACHIAN REGION LATER MONDAY ALTHOUGH CURRENT MODEL CONSENSUS TIMING FOR THIS FROPA IS MAINLY OVERNIGHT MONDAY WHICH WOULD LESSEN CHANCES FOR SEVERE...BUT 6 TO 12 HOURS EARLIER AND CHANCES FOR SIGNIFICANT STORMS ACROSS OUR AREA MONDAY AFTERNOON INCREASES CONSIDERABLY. STRONG SOUTHERLY FLOW AHEAD OF THE FRONT ON MONDAY WILL BRING VERY WARM TEMPS WITH MEX GUIDANCE SOME 15 TO 20 DEGREES ABV NORMAL..COMPROMISED WITH SOMEWHAT LOWER MET/MEH GUIDANCE GIVING STILL MID-80S EAST AND NEAR 80 WEST. AFTER FRONT PASSES EARLY TUESDAY HIGH PRESSURE WILL DOMINATE FROM THROUGH FRIDAY WITH TEMPERATURES RUNNING A FEW DEGREES ABV CLIMO FOR MID-APRIL..GENERALLY UPPER 60S WEST TO LOW 70S EAST. NEXT FRONT REACHES THE AREA EARLY NEXT WEEKEND AS ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL PLAINS TO GREAT LAKES. FOLLOWING HPC IN THE GRIDS TO KEEP THAT FROPA JUST BEYOND THE END OF THIS FORECAST CYCLE. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... BKN LINE OF THUNDERSTORMS IS MOVING SOUTHEAST ALONG BACKDOOR COLD COLD FRONT. STORMS ARE EXPECTED TO PERSIST THROUGH THE EVENING...COVERAGE DECREASING BY MIDNIGHT. AFTER MIDNIGHT...ALL TAF SITES SHOULD BE ON THE COLD SIDE OF THE BACKDOOR FRONT WITH COOL STABLE CONDITIONS RESULTING IN THE FORMATION OF STRATUS AND FOG. THIS STRATUS AND FOG WILL LIKELY PERSIST INTO THE DAY SATURDAY WITH MODELS INSISTING ON WIDESPREAD IFR CONDITIONS ALONG AND EAST OF THE MOUNTAINS. THERE WILL BE A POTENTIAL FOR SCT TSTMS AGAIN ALONG WHAT REMAINS OF THIS FRONTAL BOUNDARY SATURDAY AFTERNOON AND EVENING...THIS WILL BE IN THE WRN MTNS FOR THE MOST PART...AND MAY AFFECT BLUEFIELD...BLACKSBURG AND LEWISBURG. A COLD FRONT WILL APPROACH THE REGION LATE MONDAY...BRINGING A CHC OF LATE DAY TSTMS TO ALL AREAS. VFR THEN RETURNS ACROSS THE EAST BEHIND THE FRONT TUESDAY WITH UPSLOPE MVFR CIGS AND A FEW -SHRA OVER SE WVA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...JH/JJ/PM SHORT TERM...PC LONG TERM...PC AVIATION...PM
Hazardous weather outlook, Apr 8, 4:18 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 418 AM EDT FRI APR 8 2011 NCZ001>004-018>020-VAZ007-009>013-015-016-032-WVZ042-090830- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-GRAYSON-CARROLL-PATRICK-MERCER- 418 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND HAIL COULD OCCUR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY AFTERNOON AND AGAIN MONDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ014-017>020-022>024-033>035-043>047-058-059-WVZ043>045- 090830- ROCKINGHAM-CASWELL-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE- GREENBRIER- 418 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 7:10 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 710 PM EDT FRI APR 8 2011 VAZ013-014-017-022>024-033>035-045>047-090015- PULASKI-MONTGOMERY-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN- BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...RADFORD...PULASKI...BLACKSBURG... FLOYD...ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA... ROCKY MOUNT...BEDFORD...AMHERST...LYNCHBURG...APPOMATTOX 710 PM EDT FRI APR 8 2011 ...GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE... AN AREA OF SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE PROGRESSING EASTWARD THROUGH PORTIONS OF SOUTHWEST VIRGINIA. AREAS BETWEEN BLACKSBURG...ROANOKE...LEXINGTON...BEDFORD AND LYNCHBURG CAN EXPECT THIS PRECIPITATION. WHILE ISOLATED LOCATIONS MAY SEE A BRIEF GUST APPROACH 40 MPH...BRIEF VERY HEAVY RAIN WILL BE A GREATER THREAT. THIS HEAVY RAIN MAY QUICKLY FILL DITCHES AND CAUSE PONDING ON ROADWAYS. DS
Local storm report, Apr 8, 7:16 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 N PRINCETON 37.39N 81.10W
04/08/2011 E1.25 INCH MERCER WV TRAINED SPOTTER
HAIL UP TO HALF DOLLAR SIZE AND STRONG WINDS.
&&
CHENARDLocal storm report, Apr 8, 7:44 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL PULASKI 37.05N 80.80W
04/08/2011 E1.00 INCH PULASKI VA TRAINED SPOTTER
0615 PM TSTM WND DMG 2 SSW RED SULPHUR SPRIN 37.48N 80.78W
04/08/2011 MONROE WV AIRPLANE PILOT
PRELIMINARY REPORTS FROM THE WARNING POINT OF NUMEROUS
TREES AND POWER LINES DOWN IN BALLARD. REPORTS OF
TRAILERS OVERTURNED AS WELL.
&&
CHENARDSpecial weather statement, Apr 8, 8:03 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT FRI APR 8 2011
VAZ033-044-090030-
FRANKLIN VA-PITTSYLVANIA VA-
803 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND PITTSYLVANIA
COUNTIES...
AT 800 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
PENHOOK...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CHATHAM AROUND 815 PM AND KEELING AROUND 830
PM.
LAT...LON 3682 7965 3686 7964 3683 7967 3688 7976
3703 7964 3684 7915 3678 7916 3663 7928
DSLocal storm report, Apr 8, 8:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL INDIAN VALLEY 36.92N 80.55W
04/08/2011 M1.00 INCH FLOYD VA TRAINED SPOTTER
&&
11Local storm report, Apr 8, 8:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 1 W PULASKI 37.05N 80.82W
04/08/2011 PULASKI VA AMATEUR RADIO
POSSIBLE TORNADO. HEAVY DAMAGAGE REPORTED FROM MT. OLIVET
AREA OF SOUTHWEST SIDE OF PULASKI TO DRAPER. ROOF OFF A
HOME ON MARTIN STREET. LAW ENFORCEMENT BLOCKING OFF
STREETS.
0735 PM HAIL PULASKI 37.05N 80.80W
04/08/2011 E1.25 INCH PULASKI VA AMATEUR RADIO
0737 PM HAIL PULASKI 37.05N 80.80W
04/08/2011 E1.00 INCH PULASKI VA TRAINED SPOTTER
0742 PM TORNADO 5 N ALLISONIA 37.01N 80.75W
04/08/2011 PULASKI VA AMATEUR RADIO
BP GAS STATION NEAR INTERSTATE 81 DRAPER INTERCHANGE
SUSTAINED HEAVY DAMAGE...MOBILE HOME OVERTURNED. TREES
DOWN.
0802 PM HAIL INDIAN VALLEY 36.92N 80.55W
04/08/2011 M1.00 INCH FLOYD VA TRAINED SPOTTER
0820 PM HAIL MEADOWS OF DAN 36.73N 80.42W
04/08/2011 E1.00 INCH FLOYD VA TRAINED SPOTTER
0820 PM TSTM WND GST MEADOWS OF DAN 36.73N 80.42W
04/08/2011 E60.00 MPH FLOYD VA TRAINED SPOTTER
&&
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:29 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 31 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 30 min |
| Apr 8, 10:59 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 31 min |
| Apr 8, 11:24 PM EDT | Special Weather Statement | RNK | Rockingham | 36 min |
| Apr 8, 11:33 PM EDT | Special Weather Statement | RNK | Stokes | 27 min |
| Apr 8, 11:58 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 32 min |
| Apr 9, 12:13 AM EDT | Special Weather Statement | RNK | Stokes | 17 min |
| Apr 9, 12:27 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 48 min |
| Apr 9, 12:56 AM EDT | Tornado Warning | RNK | Alleghany, Surry | 34 min |
| Apr 9, 1:18 AM EDT | Special Weather Statement | RNK | Surry | 57 min |
| Apr 9, 1:26 AM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 35 min |
| Apr 9, 1:28 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes, Yadkin | 35 min |
| Apr 9, 1:46 AM EDT | Special Weather Statement | RNK | Ashe | 59 min |
| Apr 9, 2:34 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 41 min |
| Apr 9, 2:53 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Surry, Watauga, Wilkes, Yadkin | 67 min |
| Apr 9, 3:20 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes, Yadkin | 55 min |
| Apr 9, 3:27 PM EDT | Tornado Warning | RNK | Alleghany, Ashe | 33 min |
| Apr 9, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry | 58 min |
| Apr 9, 5:01 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Surry, Wilkes | 49 min |
| Apr 9, 5:36 PM EDT | Special Weather Statement | RNK | Rockingham | 24 min |
| Apr 9, 5:59 PM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| Apr 9, 6:17 PM EDT | Special Weather Statement | RNK | Caswell | 43 min |
| Apr 8, 8:03 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Apr 8, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 31 min |
| Apr 8, 9:50 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 25 min |
| Apr 8, 9:58 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 32 min |
| Apr 8, 10:00 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 30 min |
| Apr 8, 10:15 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski | 30 min |
| Apr 8, 10:29 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Wythe | 14 min |
| Apr 8, 10:37 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 23 min |
| Apr 8, 10:52 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 38 min |
| Apr 8, 11:11 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 49 min |
| Apr 9, 12:00 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Smyth, Wythe | 30 min |
| Apr 9, 2:22 AM EDT | Special Weather Statement | RNK | Smyth | 53 min |
| Apr 9, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 85 min |
| Apr 9, 2:56 PM EDT | Tornado Warning | RNK | Smyth | 34 min |
| Apr 9, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 57 min |
| Apr 9, 3:23 PM EDT | Tornado Warning | RNK | Grayson, Smyth | 22 min |
| Apr 9, 3:42 PM EDT | Tornado Warning | RNK | Grayson | 33 min |
| Apr 9, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, City of Galax | 35 min |
| Apr 9, 4:29 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 61 min |
| Apr 9, 4:58 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Wythe | 32 min |
| Apr 9, 5:09 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.